Nice-reachability results for discrete-time linear switched systems with applications to stability under arbitrary switching laws

Tal Monovich Wahrmann, Michael Margaliot

Research output: Contribution to journalConference articlepeer-review

Abstract

A powerful approach for analyzing the stability under arbitrary switching of continuous-time switched systems is based on analyzing stability for the 'most unstable' switching law. This approach has been successfully applied to derive nice-reachability-type results for both linear and nonlinear continuous-time switched systems. We develop an analogous approach for discrete-time linear switched systems. We first prove a necessary condition for the 'most unstable' switching law in the form of a discrete-time maximum principle (MP). This MP is in fact weaker than its continuous-time counterpart. To overcome this, we introduce the auxiliary system of a discrete-time linear switched system, and show that regularity properties of time-optimal controls (TOCs) for the auxiliary system imply nice-reachability results for the original discrete-time linear switched system. We derive several new Liealgebraic conditions guaranteeing nice-reachability results. These results, and their proofs, turn out to be quite different from their continuous-time counterparts.

Original languageEnglish
Article number6426723
Pages (from-to)693-698
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
DOIs
StatePublished - 2012
Event51st IEEE Conference on Decision and Control, CDC 2012 - Maui, HI, United States
Duration: 10 Dec 201213 Dec 2012

Fingerprint

Dive into the research topics of 'Nice-reachability results for discrete-time linear switched systems with applications to stability under arbitrary switching laws'. Together they form a unique fingerprint.

Cite this